High Intraocular Pressure after Maxitrol Eye drops

  • Country:

    UK (United Kingdom)

  • Age:

    33

  • Gender:

    Male

  • Do you suffer from pre-existing illnesses in the eye:

    Yes

    Keratoconus
  • Did you perform any surgery for the eyes:

    Yes

    Corneal Cross Linking
  • Do you use any eye drops:

    Yes

    Maxitrol Steroid/antibiotics
  • Do you wear lenses or glasses:

    No

  • Do you suffer from any diseases in the body:

    No

 

Question

 

 

 

Hi,
Maxitrol Eye drops and ointment
 
I had crosslinking surgery 9 weeks ago and had prescribed Maxitrol Steroid/antibiotics.I have put these in my eyes for the whole 9 weeks reducing to twice a day.
 
I now have intraocular pressure of 30.My surgeon has taken me off maxitrol and put me on an anti-inflammatory.
 
How long will it take for the pressure to go down and will it cause damage?
 
Thanks

 

Answer

 

 

 

Thanks for your Question
 
High intraocular pressure(IOP) after steroid eye drops can last from a few days to years. It differs from person to person.
 
After the cessation of Maxitrol, you must re-measure your IOP after a few days, and if it still high, about 27 or above, your eye doctor may prescribe Anti-Glaucoma Eye Drops for a few days or a few weeks.
 
During this period there should be a also regular follow-up to measure the Intraocular Pressure(IOP). After this period, your doctor may stop these medications and measure your IOP after a few days. Usually it will return to normal and in this case there is no need for eye drops antiglaucoma. But if the IOP still high, these drops will be used for a long time.
 
High eye pressure without treatment can cause damage to the optic nerve, which over time can affect your vision.
 
This type of Glaucoma is called Steroid induced Glaucoma. You might have to read more about it.
 
Web Eye Clinic
 



Related Questions